I have a tattoo on the nape of my neck, I just started botox treatment for my migraines and the ink is starting to pull out. Is that normal for botox? I have had this tattoo for 6 years and I love it, but I get another round of Botox in 1 1/2 months and was wondering what was happening.
I Have a Tattoo on the Nape of my Neck, I Just Started Botox Treatment for my Migraines. Ink Is Being Pulled Out, Is This Normal
Doctor Answers (4)
Botox and tattoos
I am not aware of any mechanism that would explain why tattoo pigment in the dermis would diminish from botox injections. The affect botox has on muscle relaxation and minimizing sweat gland production should not change your tattoo pigment.
Web reference: http://www.thenyac.com/botox/index.html
Does Botox affect tattoos?
As explained by the panel members - Botox use would not have the ability to effect changes on tattoo ink.
If you are confident that your tattoo is fading quicker than what is considered normal, you may want to consider other factors that be attributed to this and discuss with your tattoo artist.
Web reference: http://www.celibre.com/botoxInjections.aspx
Botox should not alter tattoos.
Tattoos are created when a pigment is introduced into the dermis of the skin. The pigment particles get encompassed with some scar tissues and become stable. The particles are too large for our macrophage cells in our skin to clear them away. Tattoo removal lasers smash these particles into much smaller particles and then they are small enough for our macrophage cells to clear them away. Botox should not have any effect on your tattoo whatsoever.
You might also like...
Botox for Migraine removing Tattoo Ink?
Botox treatment of migraines or wrinkles has not been reported to have any effect on deposition or removal/ fading of tattoo ink.
Given the length of time you have had the tattoo, it is quite likely that you are experiencing the normal gradual fading of the ink. To maintain the tattoo, you may need to visit your local artist to freshen it up
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.